MAUDE Adverse Event Report: DERMA SCIENCES, INC. MEDIHONEY TUBE - 1.5 FL OZ (44 ML) - STERILE; MEDIHONEY OTHER

DERMA SCIENCES, INC. MEDIHONEY TUBE - 1.5 FL OZ (44 ML) - STERILE; MEDIHONEY OTHER
Catalog Number 31515
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A patient reported an infection when started using medihoney (id 31515).Therefore, she stopped using the product and the infection was gone.No additional information has been provided after several attempts.
 
Additional Manufacturer Narrative
Updated h9.
 
Additional Manufacturer Narrative
The medihoney (id: 31515) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The customer indicated that an injury became infected after use of the product.No lot number was provided, no photos were provided of the product or wound, no product was returned and no response from the customer was given to any gfe communications.Due to the lack of information, dhr review and lot commonality trending could not be performed.The customer indicates that the product was ordered on amazon.The seller is no longer operating on amazon.Federal law requires that the product be sold and used only under the supervision of a physician per the ifu.As the product was used outside of indications for use, this complaint may be categorized as a user error.There are no legal sales of any medihoney products on amazon and integra has confirmed that amazon is selling counterfeit products under the product name of medihoney.Integra initiated corrective and preventative action (capa), as medihoney products are indicated as rx only devices; however, they are being sold ¿over the counter¿ through online retailers.There are currently no controls to prevent this distribution.The reported infection cannot be confirmed with the information provided by the customer.This investigation may be closed at this time but may be reexamined if the customer provides any additional information.
 
Event or Problem Description
Na.

Brand Name
MEDIHONEY TUBE - 1.5 FL OZ (44 ML) - STERILE
Common Device Name
MEDIHONEY OTHER
Manufacturer (Section D)
DERMA SCIENCES, INC.
104 shorting road
104 shorting road
toronto, ontario M1S 3 S4
CA  M1S 3S4
Manufacturer (Section G)
DERMA SCIENCES, INC.
104 shorting road
toronto, ontario M1S 3 S4
CA   M1S 3S4
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20578379
Report Number3005920706-2024-00013
Device Sequence Number15454504
Product Code FRO
UDI-Device Identifier10381780486824
UDI-Public10381780486824
Combination Product (Y/N)N
PMA/510(K) Number
K080315
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number31515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer12/31/2024
06/02/2025
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date12/31/2024
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
30052920706/09132024/C/0
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown